HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Back Problems (https://www.healthboards.com/boards/back-problems/)
-   -   Numb/Tingling Toes & Fingers after Facet Joint Injection? (https://www.healthboards.com/boards/back-problems/250001-numb-tingling-toes-fingers-after-facet-joint-injection.html)

grbrren 02-05-2005 07:37 AM

Numb/Tingling Toes & Fingers after Facet Joint Injection?
 
Hi everyone,

Two weeks ago I had a lumbar epidural which unfortunately didn't help. So two days ago I went to the next step and had three facet joint injections (L3/L4, L4/L5, L5/S1). The L5/S1 injection recreated my pain perfectly so I'm really hopeful that once the injection pain subsides that my pain will be helped for at least a little while.

Anyway, when I was there, I asked my doctor if numb toes everyday when I wake up could be related to my lumbar/cervical DDD, arthritis, mild stenosis, sciatica, etc. He said it was highly unlikely and wants me to have blood work done. However, since a few hours after the last injection, my middle toes and middle fingers have been constantly numb and tingly. Like I said, I have the same numbness in my toes everyday when I get up but the finger numbness is new. It's not completely pins and needles but that feeling you get right before it goes to pins and needles.

Does anybody have anything like this and has been told it's related to your back probs? Also, has anyone had it become worse as a result of an injection? My last thought is that perhaps it's a side effect of the oxycodone and vicodin I've been taking for almost 5 yrs. Just wondering what you guys think.

Thanks so much!!

Renee

vickic 02-05-2005 08:15 AM

Re: Numb/Tingling Toes & Fingers after Facet Joint Injection?
 
Renee, I have the exact same thing. My three middle toes on my right foot are constantly tingly - not quite numb, not quite pins and needles. I was told that this was a common symptom with disk problems. I had a badly herniated disk which caused pain and numbness due to nerve impingement. I had a microdiscectomy 4 months ago and while the pain is primarily gone, the tingly feeling persists. I was told to be patient by my doctor because it takes a long time for nerves to heal. I never had a facet joint injection, but the numbness/tingling started exactly 10 days after an ESI - I don't know if the two are related. Good luck!

Bionicwan 02-05-2005 09:32 AM

Re: Numb/Tingling Toes & Fingers after Facet Joint Injection?
 
Hi,

I had that after my facet injections;) It seems like as the anesthetics wore off it diminished. It could also be damaged nerve endings and that could linger significantly longer or forever. Your only 2days out ~ give it a few days and perhaps it will "poof be gone" :) Best of luck to you.

grbrren 02-05-2005 09:57 AM

Re: Numb/Tingling Toes & Fingers after Facet Joint Injection?
 
Thanks for your replies!

I was surprised that my doc said it was "highly unlikely" that the numbness was related to my back because I know that I've read that it is somewhat common. I think what threw him off is that the numbness started on my left foot but my problems are on the right side of my spine. Anybody have any bilateral numbness/tingling with the majority of your back problems on just one side?

Thanks again, I'll give it a few days and hopefully the numbness will go away. :)


All times are GMT -7. The time now is 07:27 PM.